Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
127 Doctors are Online

Pain on hips, soreness in tailbone, later looked as pimple / blood bister, HIV +ve with undetectable viral loads since long

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 1579 Questions
Age: 35
Sex: Male
Height: 6'
Weight: 185#
On Thursday (four days ago now) I noticed pain on my hips from a tight belt I was wearing. That evening I developing a chaffing sore directly to the left of my tailbone. I initially thought that the irritation of my work clothes was the culprit.

The sore has a hard lump inside and it originally felt like it may be an oddly placed pimple or skin irritation because of its location.

After aggravating it by inadvertently scratching it and applied pressure from sitting, etc. It now looks like a blood blister.

As of Saturday night (last night), the achy pain in my hips where my waistline sits is becoming worse....almost like I'm bruised but without any skin discoloration.

I am a healthy HIV+ individual with undetectable viral loads since 2007 and a CD4 count that stays above 600.

As it is Sunday, I'm curious if this combination of symptoms (which progress slightly each day) warrants a visit to an urgent care clinic and/or an emergency room....or if I am OK to schedule an appointment with my regular physician tomorrow (Monday).
Posted Thu, 12 Apr 2012 in General Health
Answered by Dr. Jasvinder Singh 23 minutes later
Thanks for posting your query.

Such a bump can be a blood blister due to friction rub with the belt or a boil which is very common in immunocompromised HIV patients. Boils are caused by infection of the hair follicle by staph aureus.

A boil generally starts as a reddened, tender area. Over time, the area becomes firm and hard. Eventually, the center of the abscess softens and becomes filled with pus.

For such a boil, apply warm compresses on the boil and keep the area clean with topical antiseptics. Drainage of the boil is done only when it becomes soft and forms a head.

Till then you can apply a topical antibiotic cream like Neosporin or Bactroban after consulting her doctor. You can also take some over the counter pain reliever like Ibuprofen and oral antibiotics after a doctor’s prescription.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor